Format

Send to

Choose Destination
Jpn J Psychiatry Neurol. 1992 Sep;46(3):741-8.

An autopsied case of interferon encephalopathy.

Author information

1
Department of Psychiatry, Miyazaki Medical College, Japan.

Abstract

A 78-year-old male with renal carcinoma was treated with a high dose infusion of interferon-alpha (IFN-alpha) for eight months. The patient had evidence of organic brain syndrome such as dysfunction of memory, slowing of behavior, and development of mental confusion that appeared eight months after the treatment. MRI at the time of mental confusion revealed diffuse white matter lesions. Neuropathologic findings were compatible to Binswanger's disease and Senile Dementia of Alzheimer Type (SDAT), Preexisting neurologic abnormalities including intracerebral arteriosclerosis and cerebral atrophy may increase susceptibility to unacceptably severe IFN neurotoxicity.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center